UZH-Logo

Maintenance Infos

A nonsmooth Newton method with path search and its use in solving $C^{1,1}$ programs and semi-infinite problems


Bütikofer, S; Klatte, D (2010). A nonsmooth Newton method with path search and its use in solving $C^{1,1}$ programs and semi-infinite problems. SIAM Journal on Optimization, 20(5):2381-2412.

Abstract

In [S. Bütikofer, Math. Methods Oper. Res., 68 (2008), pp. 235–256] a nonsmooth Newton method globalized with the aid of a path search was developed in an abstract framework. We refine the convergence analysis given there and adapt this algorithm to certain finite dimensional optimization problems with $C^{1,1}$ data. Such problems arise, for example, in semi-infinite programming under a reduction approach without strict complementarity and in generalized Nash equilibrium models. Using results from parametric optimization and variational analysis, we work out in detail the concrete Newton schemes and the construction of a path for these applications and discuss a series of numerical results for semi-infinite and generalized semi-infinite optimization problems.

In [S. Bütikofer, Math. Methods Oper. Res., 68 (2008), pp. 235–256] a nonsmooth Newton method globalized with the aid of a path search was developed in an abstract framework. We refine the convergence analysis given there and adapt this algorithm to certain finite dimensional optimization problems with $C^{1,1}$ data. Such problems arise, for example, in semi-infinite programming under a reduction approach without strict complementarity and in generalized Nash equilibrium models. Using results from parametric optimization and variational analysis, we work out in detail the concrete Newton schemes and the construction of a path for these applications and discuss a series of numerical results for semi-infinite and generalized semi-infinite optimization problems.

Citations

2 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

114 downloads since deposited on 12 Jul 2010
11 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:03 Faculty of Economics > Department of Business Administration
Dewey Decimal Classification:330 Economics
Language:English
Date:11 June 2010
Deposited On:12 Jul 2010 15:22
Last Modified:05 Apr 2016 14:10
Publisher:Society for Industrial and Applied Mathematics
ISSN:1052-6234
Additional Information:Copyright © 2010, Society for Industrial and Applied Mathematics
Publisher DOI:https://doi.org/10.1137/090751025
Permanent URL: https://doi.org/10.5167/uzh-34746

Download

[img]
Preview
Filetype: PDF (Verlags-PDF)
Size: 1MB
View at publisher

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations